Dear Dr. ROACH: For over 20 years, I’ve had trouble getting enough sleep at night. I usually get 5 to him 6 hours of sleep each night. I can get a good night’s sleep around 10pm, but I wake up between 3:30am and 5am, and it’s hard to fall asleep.
I have tried many different sleeping pills over the years, both over-the-counter and prescription from my doctor. He said I’m probably on the lower end of the bell curve for the amount of sleep people need to feel and function. increase.
Recently I tried to stop using melatonin and cyclobenzaprine sleep aids. I am her 59 and never had sleep problems until I was 37. What are your thoughts and suggestions on how to finally get out of this decades-long sleep problem? — BMG
Answer: Cyclobenzaprine is used as a muscle relaxant and can definitely make you sleepy. However, I have never seen it used that way and its use as a sleep aid is not on the list of approved (or off-label) uses. , I think it’s the one you’re having trouble getting off of (not melatonin). You can never get enough rest because it can dramatically decrease the quality of sleep you get.
Quitting sleeping pills requires not only effective sleep therapy, but also a slow taper (weeks, sometimes months, with pill cutters facilitating this). Although it can be done with, it is advisable to consult a sleeping pills expert.
Dear Dr. ROACH: I started taking simvastatin about three years ago. My husband and I have Googled this and everything leads to Canker Sore Syndrome. I told my doctor about it, but he didn’t associate it with simvastatin. did not.
My GP advised me to continue on simvastatin, so I started again. So I started again, and after a week or two the burning mouth got worse and I couldn’t handle the excruciating pain and trauma it was causing. discontinued and improved by at least 75% to 80%.— TN
Answer: We did not find a single case report of simvastatin causing symptoms of stomatitis. Stomatitis syndrome is a rare problem and is considered a type of neuropathy. However, you have convinced me that this is a side effect for you.I recommend that you do not take simvastatin again.If you really need a statin, your doctor should consider another drug. there is.
* * *
Dr. Roach regrets not being able to respond to individual letters, but incorporates them into his columns whenever possible. Readers can email questions [email protected] Or mail to 628 Virginia Dr., Orlando, FL 32803.
(c) 2023 North America Syndicate Inc.
all rights reserved